MAUDE Adverse Event Report: EXACTECH, INC. NV GXL LNR, NEUTRAL, 28MM ID, GROUP 2 CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. NV GXL LNR, NEUTRAL, 28MM ID, GROUP 2 CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 130-28-52
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Osteolysis (2377)
Date of Event 03/17/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: 861723, 118-01-02 - p-series pf plasma collarless sz 2 12/14, 1220840, 180-01-54 - nv crown cup clstr hole 54mm group 2, 1261810, 148-28-03 - 12/14 zirconia head 28mm +3.5mm neck, 1299899, 120-65-20 - bone screw 6.5mm dia x 20mm long, 1311358, 120-65-30 - bone screw 6.5mm dia x 30mm long, 1318975, 120-65-20 - bone screw 6.5mm dia x 20mm long.
 
Event or Problem Description
It was reported via legal that 14 years post op the initial left tha, this female patient was revised due to severe osteolysis and poly wear.Surgeon stated "the exactech novation acetabular component was well fixed and there was catastrophic wear of the poly liner".The left acetabular components and femoral head were replaced.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The revision reported may have been the result of the orientation of the acetabular cup, edge loading/impingement, patient-related conditions, or any combination of these possibilities, which led to polyethylene wear and osteolysis after being implanted for approximately 13.5 years.Additional contributing factors to the reported failures may have been the result of a combination of the risk factors specified: such as use error, implant positioning, implant size selection, and patient factors (fitness for surgery, biomechanics, activity level and local tissue oxidation potential).However, this cannot be confirmed as the devices were not available for evaluation, and images and radiographs were not provided at the time of this evaluation.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Additional Manufacturer Narrative
The following sections were corrected: h1.The revision reported may have been the result of the orientation of the acetabular cup, edge loading/impingement, patient-related conditions, or any combination of these possibilities, which led to polyethylene wear and osteolysis after being implanted.Additional contributing factors to the reported failures may have been the result of a combination of the risk factors: such as use error, implant positioning, implant size selection, and patient factors (fitness for surgery, biomechanics, activity level and local tissue oxidation potential).However, this cannot be confirmed as the devices were not available for evaluation, and images and radiographs were not provided at the time of this evaluation.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: g3/g4, h6.The following sections were corrected: h6.Mdr section codes updated/corrected: c, d.The revision reported may have been the result of the orientation of the acetabular cup, edge loading/impingement, patient-related conditions, or any combination of these possibilities, which led to polyethylene wear and osteolysis after being implanted.Additional contributing factors to the reported failures may have been the result of a combination of the risk factors: such as use error, implant positioning, implant size selection, and patient factors (fitness for surgery, biomechanics, activity level and local tissue oxidation potential).However, this cannot be confirmed as the devices were not available for evaluation, and images and radiographs were not provided at the time of this evaluation.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
NV GXL LNR, NEUTRAL, 28MM ID, GROUP 2 CUPS
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 ct
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key15855578
Report Number1038671-2022-01505
Device Sequence Number17422507
Product Code JDI
UDI-Device Identifier10885862022073
UDI-Public10885862022073
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K070479
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/21/2012
Device Model Number130-28-52
Device Catalogue Number130-28-52
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2022
Supplement Date Received by Manufacturer01/21/2025
01/30/2025
01/30/2025
Initial Report FDA Received Date11/23/2022
Supplement Report FDA Received Date01/22/2025
01/31/2025
02/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/23/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1729-2022
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale